Alert archive / Tennessee / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 40, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Apr 12, 2022, 7:31 AM CDT for Davidson County, Rutherford County, Wilson County, Tennessee. It was in force for 17 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 12, 2022, 7:31 AM CDT (12:31 UTC)
- Expired
- Apr 12, 2022, 7:48 AM CDT
- In force
- 17 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
Counties Davidson County, TN, Rutherford County, TN, Wilson County, TN
The radar
The Nashville radar (KOHX), 35 km from the middle of the area, began a volume at 12:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 0.5 hours before the alert went out and 26 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 44 J/kg
- Mixed-layer CIN
- -71 J/kg
- Mixed-layer LCL
- 679 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 153 m²/s²
- 0-3 km storm-relative helicity
- 204 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
359
WUUS54 KOHX 121231
SVROHX
TNC037-149-189-121300-
/O.NEW.KOHX.SV.W.0040.220412T1231Z-220412T1300Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Nashville TN
731 AM CDT Tue Apr 12 2022
The National Weather Service in Nashville has issued a
* Severe Thunderstorm Warning for...
Southeastern Davidson County in Middle Tennessee...
Northern Rutherford County in Middle Tennessee...
South central Wilson County in Middle Tennessee...
* Until 800 AM CDT.
* At 730 AM CDT, a severe thunderstorm was located near Smyrna, or 12
miles northwest of Murfreesboro, moving east at 30 mph.
HAZARD...Quarter size hail.
SOURCE...Radar indicated.
IMPACT...Damage to vehicles is expected.
* Locations impacted include...
Murfreesboro, Smyrna, La Vergne, Nolensville, Walterhill, Cedars Of
Lebanon State Park, Lascassas and Milton.
This includes the following highways...
Interstate 24 between mile markers 61 and 74.
Interstate 840 between mile markers 53 and 66.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3596 8614 3596 8615 3595 8615 3587 8623
3589 8662 3591 8663 3594 8662 3597 8662
3598 8664 3605 8664 3608 8623
TIME...MOT...LOC 1230Z 271DEG 26KT 3596 8658
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...<50 MPH
$$
102 follow-up statements
177
WWUS54 KOHX 121243
SVSOHX
Severe Weather Statement
National Weather Service Nashville TN
743 AM CDT Tue Apr 12 2022
TNC037-121253-
/O.CAN.KOHX.SV.W.0040.000000T0000Z-220412T1300Z/
Davidson TN-
743 AM CDT Tue Apr 12 2022
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN DAVIDSON COUNTY
IS CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
LAT...LON 3596 8614 3596 8615 3595 8615 3587 8623
3589 8660 3597 8657 3606 8649 3608 8623
TIME...MOT...LOC 1243Z 271DEG 26KT 3596 8646
$$
TNC149-189-121300-
/O.CON.KOHX.SV.W.0040.000000T0000Z-220412T1300Z/
Rutherford TN-Wilson TN-
743 AM CDT Tue Apr 12 2022
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 AM CDT
FOR NORTHERN RUTHERFORD AND SOUTH CENTRAL WILSON COUNTIES...
At 743 AM CDT, a severe thunderstorm was located near Smyrna, or 8
miles northwest of Murfreesboro, moving east at 30 mph.
HAZARD...Quarter size hail.
SOURCE...Radar indicated.
IMPACT...Damage to vehicles is expected.
Locations impacted include...
Murfreesboro, Smyrna, La Vergne, Walterhill, Cedars Of Lebanon State
Park, Lascassas and Milton.
This includes the following highways...
Interstate 24 between mile markers 67 and 74.
Interstate 840 between mile markers 53 and 66.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3596 8614 3596 8615 3595 8615 3587 8623
3589 8660 3597 8657 3606 8649 3608 8623
TIME...MOT...LOC 1243Z 271DEG 26KT 3596 8646
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...<50 MPH
$$
10711
WWUS54 KOHX 121248
SVSOHX
Severe Weather Statement
National Weather Service Nashville TN
748 AM CDT Tue Apr 12 2022
TNC149-189-121258-
/O.CAN.KOHX.SV.W.0040.000000T0000Z-220412T1300Z/
Rutherford TN-Wilson TN-
748 AM CDT Tue Apr 12 2022
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN RUTHERFORD AND SOUTH
CENTRAL WILSON COUNTIES IS CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled.
LAT...LON 3596 8614 3596 8615 3595 8615 3587 8623
3589 8660 3597 8657 3606 8649 3608 8623
TIME...MOT...LOC 1246Z 271DEG 26KT 3596 8641
$$
10What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 12, 6:50 AM CDT, 41 minutes earlier.
Area forecast discussion, Apr 12, 6:50 AM CDT, 41 minutes before
Area Forecast Discussion National Weather Service Nashville TN 650 AM CDT Tue Apr 12 2022 .UPDATE... FOR 12Z AVIATION DISCUSSION. && .DISCUSSION... Showers and thunderstorms are pushing across the mid-state at forecast time. A few spots in the Metro area got some small hail with one of the stronger cores, but mainly, these storms are just noise makers as surface based instability has been greatly lacking. Scattered storms will continue to push across the area through the morning hours, all of which should be of the general thunderstorm variety, before things should quiet down in the afternoon and early evening hours. This lull in activity should allow us warm well into the 70s. Two main points of interest will be the focus for the rest of the discussion. The first revolves around scattered thunderstorms that are expected to push northward late tonight, clipping the western half of Middle TN. Interestingly enough, the 00Z HRRR is suggesting this could come in the form of an MCV. This is not something that usually stands out in our CAMs, so this potential development is something that will need to be monitored around this time tonight for a wind threat. In addition, an MCV could provide a leftover boundary for development/intensification of our storms expected Wednesday night -- which is our second point of interest. Models continue to be very consistent with the timing and development of a very healthy line of showers and thunderstorms Wednesday evening into the early morning hours Thursday. While all of Middle TN runs the risk of a severe weather, the main area of focus continues to be along and west of I-65. This is where the best environment will reside for severe storms. Forecast soundings still show CAPE values ~1500 J/Kg, copious shear and 7 to 8 deg C/km mid-level lapse rates. All of these will provide ample opportunity for damaging winds, tornadoes and large hail. As I normally do, I've been trying to put my finger on some limiting factor -- something that this scenario is missing to keep us from having severe weather. Two things stick out to me: 1) the parent low (both the surface and upper support) is well off to the north. However, this may not matter, given the intensity of the overall system and the big negative tilt to the upper level low. 2) Because the surface low is so far north, the moisture surge isn't as high as I'd like to see for a big severe weather outbreak. There is a narrow band of these ~1500 J/Kg CAPE values that storms will have to feed off of, which is plenty, but for a widespread threat, I'd like to see it sitting in place, waiting for the front to move through it. I think these reasons are probably why the convective outlook is only at an Enhanced level at this time. Bottom line, even with just a narrow band of instability and plenty of organizational shear, this line could very well contain embedded supercellular structures and bowing segments, which is why we're still highlighting the wind and tornado threat. Let's not forget that these threats will more than likely be moving through Middle TN during the hours of darkness. Nocturnal storms are inherently more dangerous due to a lack of visual cues and people going to bed without having multiple ways of being woken up and getting to shelter. Please remain weather aware Wednesday, both in the morning and again Wednesday night. Thursday and Friday look quiet, so we'll have a chance to catch our breath before more precipitation moves into the mid-state over the weekend. Nothing looks severe at this time, but this active pattern we're in could keep things wet for the weekend and into the start of next week. Models aren't handling the arrival time/day of weather this weekend very well, so check back for the latest if you have outdoor plans this weekend. && .AVIATION... 12Z TAF DISCUSSION. Storms and showers continue to impact CKV, BNA, and MQY this morning. MVFR cigs and visibility will accompany the heaviest showers. CSV will see deteriorating flying conditions as precip moves east. There will be a lull in activity with improving cigs this afternoon that could last for much of the night at BNA, MQY, and CSV. CKV will likely see another round of showers and storms before the taf period ends at 12z tomorrow morning. && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && DISCUSSION......Unger AVIATION........11
Hazardous weather outlook, Apr 12, 2:35 AM CDT, 4 hours 56 minutes before
Hazardous Weather Outlook National Weather Service Nashville TN 235 AM CDT Tue Apr 12 2022 TNZ005>011-023>034-056>066-075-077>080-093>095-130745- Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-Jackson- Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-Maury- Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-Coffee- Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- 235 AM CDT Tue Apr 12 2022 This Hazardous Weather Outlook is for Middle Tennessee. .DAY ONE...Today and tonight. Showers and thunderstorms will move through Middle TN after midnight tonight. A low-end damaging wind threat will accompany these storms. The main area of concern is west of I-65. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Severe thunderstorms are possible again Wednesday evening through the early morning hours on Thursday. Damaging wind gusts, tornadoes and large hail are all possible. While all of Middle TN will have these threats, the main area of concern will be along and west of I-65. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. Please relay any information about observed severe weather to the NWS while following all local, state, and CDC guidelines. 27
In the hours before
Special weather statement, Apr 12, 4:45 AM CDT, 2 hours 46 minutes before
Special Weather Statement
National Weather Service Nashville TN
445 AM CDT Tue Apr 12 2022
TNZ023-024-121030-
Humphreys TN-Houston TN-
445 AM CDT Tue Apr 12 2022
...A strong thunderstorm will impact portions of central Houston and
Humphreys Counties through 530 AM CDT...
At 445 AM CDT, Doppler radar was tracking a strong thunderstorm over
Camden, moving east at 25 mph.
HAZARD...Winds in excess of 30 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Waverly, Camden, Erin, New Johnsonville, McEwen, Tennessee Ridge and
Hurricane Mills.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3600 8800 3603 8800 3605 8799 3608 8796
3613 8792 3617 8792 3618 8793 3622 8795
3628 8795 3632 8766 3595 8759 3598 8801
TIME...MOT...LOC 0945Z 268DEG 20KT 3609 8800
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...30 MPH
WhiteheadSpecial weather statement, Apr 12, 5:17 AM CDT, 2 hours 14 minutes before
Special Weather Statement
National Weather Service Nashville TN
517 AM CDT Tue Apr 12 2022
TNZ024>026-057-059-121100-
Hickman TN-Williamson TN-Dickson TN-Humphreys TN-Cheatham TN-
517 AM CDT Tue Apr 12 2022
...A strong thunderstorm will impact portions of Dickson,
northwestern Williamson, south central Cheatham, northeastern
Humphreys and northeastern Hickman Counties through 600 AM CDT...
At 517 AM CDT, Doppler radar was tracking a strong thunderstorm near
McEwen, or 9 miles east of Waverly, moving east at 40 mph.
HAZARD...Winds in excess of 30 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Dickson, Waverly, White Bluff, Kingston Springs, McEwen, Burns,
Fairview, Hurricane Mills, Charlotte, Vanleer and Bon Aqua.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3615 8785 3620 8760 3618 8757 3621 8754
3629 8711 3595 8709 3596 8786
TIME...MOT...LOC 1017Z 263DEG 34KT 3606 8762
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...30 MPH
WhiteheadSpecial weather statement, Apr 12, 6:15 AM CDT, 1 hour 16 minutes before
Special Weather Statement
National Weather Service Nashville TN
615 AM CDT Tue Apr 12 2022
TNZ025>027-059-121200-
Williamson TN-Dickson TN-Davidson TN-Cheatham TN-
615 AM CDT Tue Apr 12 2022
...A strong thunderstorm will impact portions of Davidson,
southeastern Dickson, northern Williamson and southeastern Cheatham
Counties through 700 AM CDT...
At 615 AM CDT, Doppler radar was tracking a strong thunderstorm near
White Bluff, or 7 miles east of Dickson, moving east at 50 mph.
HAZARD...Winds in excess of 30 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Franklin, Dickson, Ashland City, Nashville, Madison, Hendersonville,
Brentwood, La Vergne, Goodlettsville, Nolensville, Forest Hills, Oak
Hill, White Bluff, Belle Meade, Kingston Springs, Lakewood, Pegram,
Burns, Hermitage and Fairview.
This includes the following highways...
Interstate 40 between mile markers 173 and 222.
Interstate 65 between mile markers 68 and 97.
Interstate 24 between mile markers 38 and 63.
Interstate 840 between mile markers 1 and 5.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3629 8664 3625 8664 3624 8659 3614 8656
3614 8653 3611 8654 3610 8652 3609 8652
3606 8653 3608 8653 3609 8655 3606 8656
3604 8656 3601 8661 3594 8662 3596 8728
3597 8733 3616 8737 3634 8672
TIME...MOT...LOC 1115Z 257DEG 44KT 3606 8724
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH
27Special weather statement, Apr 12, 7:16 AM CDT, 15 minutes before
Special Weather Statement
National Weather Service Nashville TN
716 AM CDT Tue Apr 12 2022
TNZ027-028-059-062-121300-
Rutherford TN-Williamson TN-Davidson TN-Wilson TN-
716 AM CDT Tue Apr 12 2022
...A strong thunderstorm will impact portions of southeastern
Davidson, northern Rutherford, northeastern Williamson and
southwestern Wilson Counties through 800 AM CDT...
At 716 AM CDT, Doppler radar was tracking a strong thunderstorm over
Nolensville, or 8 miles east of Franklin, moving east at 40 mph.
HAZARD...Winds in excess of 30 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Murfreesboro, Franklin, Smyrna, Brentwood, La Vergne, Nolensville,
Forest Hills, Oak Hill, Walterhill, Antioch, Lascassas, Triune and
Cedars Of Lebanon State Park.
This includes the following highways...
Interstate 65 between mile markers 63 and 75.
Interstate 24 between mile markers 58 and 78.
Interstate 840 between mile markers 45 and 68.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3587 8688 3605 8688 3611 8627 3596 8617
3583 8625
TIME...MOT...LOC 1216Z 268DEG 33KT 3597 8671
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...30 MPH
10The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 11, 10:46 PM CDT | Special Weather Statement | OHX | Houston | 29 min |
| Apr 11, 11:52 PM CDT | Special Weather Statement | OHX | Cheatham, Davidson | 38 min |
| Apr 12, 12:28 AM CDT | Special Weather Statement | OHX | Davidson | 47 min |
| Apr 12, 1:34 AM CDT | Areal Flood Advisory | OHX | Cheatham, Davidson, Dickson, Sumner | 3 hr |
| Apr 12, 4:45 AM CDT | Special Weather Statement | OHX | Houston, Humphreys | 45 min |
| Apr 12, 5:17 AM CDT | Special Weather Statement | OHX | Dickson, Humphreys | 43 min |
| Apr 12, 5:32 AM CDT | Severe Thunderstorm Warning | OHX | Dickson, Humphreys | 43 min |
| Apr 12, 5:49 AM CDT | Areal Flood Advisory | OHX | Montgomery, Stewart | 3 hr |
| Apr 12, 6:15 AM CDT | Special Weather Statement | OHX | Davidson, Dickson | 45 min |
| Apr 12, 7:08 AM CDT | Areal Flood Advisory | OHX | Cheatham, Davidson, Dickson, Rutherford, Sumner, Williamson | 112 min |
| Apr 12, 7:16 AM CDT | Special Weather Statement | OHX | Rutherford | 44 min |
| Apr 12, 8:31 AM CDT | River Flood Advisory | OHX | Davidson | 5 hr |
| Apr 12, 8:34 AM CDT | River Flood Advisory | OHX | Davidson | 19 min |
| Apr 12, 8:53 AM CDT | River Flood Warning | OHX | Davidson | 4 hr |
| Apr 12, 9:04 AM CDT | Areal Flood Advisory | OHX | Cheatham, Davidson, Dickson, Rutherford, Sumner, Williamson and 1 more | 116 min |
| Apr 12, 9:52 AM CDT | River Flood Advisory | OHX | Davidson | 3 hr |
| Apr 12, 9:53 AM CDT | River Flood Advisory | OHX | Davidson | 6 hr |
| Apr 12, 9:54 AM CDT | River Flood Advisory | OHX | Davidson | 3 hr |
| Apr 12, 1:08 PM CDT | River Flood Advisory | OHX | Cheatham | 118 min |
| Apr 12, 2:35 PM CDT | Flood Watch | OHX | Cheatham, Dickson, Houston, Humphreys, Montgomery, Robertson and 1 more | 31 hr |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.